Alert archive / California / Gale Watches in 2012

Gale Watch 7, NWS Los Angeles, CA

February 25, 2012

NWS Los Angeles, CA issued this gale watch at Feb 25, 2012, 3:14 AM PST. It took effect at Feb 27, 2012, 3:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 25, 2012, 3:14 AM PST (11:14 UTC)
In effect from
Feb 27, 2012, 3:00 AM PST
Expired
Feb 26, 2012, 2:28 PM PST
In force
Issued by
NWS Los Angeles, CA

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this gale watch went out at Feb 25, 2:30 AM PST, 44 minutes earlier.

Area forecast discussion, Feb 25, 2:30 AM PST, 44 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
230 AM PST SAT FEB 25 2012

.SYNOPSIS...

LOW PRESSURE WILL DEVELOP ACROSS THE WEST COAST THIS WEEKEND
RESULTING IN NOTICEABLY COOL TEMPERATURES THROUGH MONDAY. THERE WILL
BE THE POSSIBILITY OF SOME LIGHT SHOWERS SUNDAY NIGHT AND MONDAY
WITH VERY LOW SNOW LEVELS. FOR TUESDAY THROUGH THE END OF THE
WEEK...EXPECT DRY CONDITIONS TO PREVAIL WITH A GRADUAL WARMING TREND.

&&

.SHORT TERM (TODAY-MON)...OVERALL...00Z MODELS IN GOOD SYNOPTIC
AGREEMENT THROUGH THE PERIOD. AT UPPER LEVELS...BROAD UPPER TROUGH
WILL REMAIN OVER THE WEST COAST THROUGH SUNDAY...FOLLOWED BY A RATHER
COLD LOW WHICH WILL SWEEP ACROSS CENTRAL CALIFORNIA ON MONDAY. NEAR
THE SURFACE...MODERATE ONSHORE FLOW WILL PREVAIL TODAY...WITH WEAK
TO MODERATE NORTHERLY FLOW TONIGHT/SUNDAY...FOLLOWED BY EVEN
STRONGER ONSHORE FLOW ON MONDAY.

LATEST SATELLITE/SURFACE OBS INDICATE STRATUS/FOG FIRMLY ENTRENCHED
ACROSS THE COASTS/VALLEYS THIS MORNING. BY THIS AFTERNOON...EXPECT
STRATUS TO DISSIPATE TOWARDS THE COAST...WITH SOME CLOUDS LINGERING
NEAR THE COAST THROUGH LATE THIS AFTERNOON. FOR TONIGHT AND SUNDAY
THE DEVELOPING NORTHERLY FLOW SHOULD KEEP THE AREA MOSTLY CLEAR...
ALTHOUGH SOME STRATUS IS NOT OUT OF THE QUESTION ALONG THE LAX
COUNTY COAST. BY SUNDAY NIGHT AND MONDAY...EXPECT SKIES TO CLOUD
BACK UP AGAIN AS THE UPPER LOW SWINGS ACROSS THE AREA.

AS FOR PRECIP CHANCES...THE SYSTEM ON SUNDAY NIGHT/MONDAY IS SIMILAR
TO MOST SYSTEMS SO FAR THIS WINTER...LOTS OF COLD AIR BUT LIMITED
MOISTURE. ALL MODELS SPIT OUT SOME LIGHT SHOWERS ACROSS THE AREA
SUNDAY NIGHT/MONDAY...WITH VERY LIMITED PRECIP AMOUNTS. BUMPED POPS
UP TO CHANCE CATEGORY FOR ALL AREAS ON MONDAY...BUT WITH QPF AMOUNTS
OF LESS THAN ONE TENTH OF AN INCH. AS THE COLD AIR MOVES IN ON
MONDAY...THE THREAT OF THUNDERSTORMS WILL HAVE TO BE MONITORED
CLOSELY. AT THIS TIME...LEFT THUNDERSTORMS OUT OF THE FORECAST...BUT
FUTURE SHIFTS MAY HAVE TO INCLUDE SOME MENTION OF THUNDER IF MODELS
MAINTAIN THEIR CURRENT THINKING.

ON SUNDAY NIGHT/MONDAY MORNING...SNOW LEVELS WILL TAKE A DRAMATIC
TUMBLE...FALLING TO BETWEEN 2500 AND 3500 FEET. GIVEN THE EXPECTED
LIMITED QPF...DO NOT ANTICIPATE ANY SIGNIFICANT OR WIDESPREAD SNOW
ACCUMULATIONS ACROSS INLAND AREAS. HOWEVER...WOULD NOT BE SURPRISED
TO SEE SOME SNOW SHOWERS REPORTED DOWN TO THE FLOOR OF THE ANTELOPE
VALLEY AND INTERIOR FOOTHILLS ACROSS SLO/SBA COUNTIES SUNDAY NIGHT
AND MONDAY MORNING.

AS FOR WINDS...THERE WILL BE SOME DECENT ONSHORE WINDS THIS
AFTERNOON ACROSS THE MOUNTAINS AND DESERTS. IN THE FOOTHILLS OF THE
ANTELOPE VALLEY...WIND GUSTS COULD FLIRT WITH ADVISORY LEVELS THIS
AFTERNOON AND THIS SITUATION WILL HAVE TO BE MONITORED CLOSELY. FOR
TONIGHT/SUNDAY...NORTHERLY WINDS WILL DEVELOP IN THE USUAL SPOTS. AT
THIS TIME...DO NOT ANTICIPATE ANY WIDESPREAD NORTHERLY WINDS TONIGHT
BUT GUSTS COULD APPROACH/EXCEED ADVISORY LEVELS ACROSS THE SANTA
YNEZ RANGE AND I-5 CORRIDOR. ON MONDAY...THERE WILL LIKELY BE
WIDESPREAD ADVISORY LEVEL WESTERLY WINDS ACROSS THE MOUNTAINS AND
DESERTS AS WELL AS THE COASTAL PLAIN.

AS FOR TEMPS...EXPECT THINGS TO REMAIN NOTICEABLY BELOW NORMAL
THROUGH MONDAY...WITH MONDAY THE COLDEST DAY. IT WILL DEFINITELY
FEEL LIKE A SOUTHERN CALIFORNIA WINTER.

.LONG TERM (TUE-FRI)...FOR THE EXTENDED...MODELS ARE IN GOOD
SYNOPTIC AGREEMENT...POINTING TO A RATHER UNEVENTFUL PERIOD. AT UPPER
LEVELS...LOW WILL SWING EAST OF THE AREA ON TUESDAY...WITH A BROAD
TROUGH DEVELOPING OVER THE WEST COAST THROUGH THURSDAY...THEN A RIDGE
POPS UP OVER THE EASTERN PACIFIC ON FRIDAY. NEAR THE SURFACE...MODELS
INDICATE VARYING DEGREES OF ONSHORE FLOW DURING THE DAY...FOLLOWED
BY WEAK NORTHERLY FLOW AT NIGHT.

FORECAST WISE...THINGS SHOULD BE RATHER QUIET THROUGH THE PERIOD.
THE UPPER LOW MOVES INTO THE CENTRAL UNITED STATES ON TUESDAY...SO
NO CONCERN ABOUT ANY LINGERING WRAP-AROUND PRECIP ON TUESDAY. FOR
THE REST OF THE PERIOD...DRY CONDITIONS WILL CONTINUE TO PREVAIL
WITH A GRADUAL WARMING TREND. THERE MAY BE SOME NORTH/NORTHEAST
CANYON WINDS THROUGH THE PERIOD...BUT NO SIGNIFICANT OFFSHORE WIND
EVENTS ARE ANTICIPATED.

&&

.AVIATION...25/1145Z...

WILL BE UPDATED WITH 12Z TAF PACKAGE.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).
GALE WATCH (SEE LAXMWWLOX).

&&

PUBLIC...THOMPSON
AVIATION...KAPLAN
SYNOPSIS...RAT

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 24, 12:40 PM PST, 14 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1240 PM PST FRI FEB 24 2012

CAZ034>041-044>046-051>054-059-087-088-547-548-251400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
1240 PM PST FRI FEB 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

A COLD AND WINDY STORM SYSTEM WILL MOVE THROUGH THE AREA MONDAY WITH
A CHANCE OF SHOWERS AND VERY LOW SNOW LEVELS. GALE FORCE WINDS ARE
POSSIBLE OVER THE COASTAL WATERS WITH ADVISORY LEVEL WINDS POSSIBLE
OVER THE LAND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WOFFORD

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 3:14 AM PSTSmall Craft AdvisoryLOX5 hr
Feb 25, 8:27 AM PSTGale WarningLOX19 hr

Nearby

Gale Watches in California, 2012Every gale watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.